Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 112, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Nov 18, 2016, 10:23 AM CST for San Patricio County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 18, 2016, 10:23 AM CST (16:23 UTC)
- Expired
- Nov 18, 2016, 11:00 AM CST
- In force
- 37 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 21 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 964 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
672 WUUS54 KCRP 181623 SVRCRP TXC409-181700- /O.NEW.KCRP.SV.W.0112.161118T1623Z-161118T1700Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1023 AM CST FRI NOV 18 2016 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SAN PATRICIO COUNTY IN SOUTH CENTRAL TEXAS... * UNTIL 1100 AM CST * AT 1023 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANNAVILLE...OR 8 MILES NORTH OF CORPUS CHRISTI INTERNATIONAL AIRPORT...MOVING NORTH AT 25 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... SINTON...TAFT AND TAFT SOUTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 2789 9757 2815 9754 2807 9725 2786 9741 TIME...MOT...LOC 1623Z 198DEG 22KT 2789 9749 HAIL...<.75IN WIND...60MPH $$ TJ
1 follow-up statement
065 WWUS54 KCRP 181644 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1044 AM CST FRI NOV 18 2016 TXC409-181700- /O.CON.KCRP.SV.W.0112.000000T0000Z-161118T1700Z/ SAN PATRICIO TX- 1044 AM CST FRI NOV 18 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CST FOR CENTRAL SAN PATRICIO COUNTY... AT 1041 AM CST...A SEVERE THUNDERSTORM WITH HEAVY RAIN WAS LOCATED NEAR TAFT...MOVING NORTH AT 25 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... SINTON...TAFT AND TAFT SOUTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 2789 9757 2815 9754 2807 9725 2786 9741 TIME...MOT...LOC 1641Z 198DEG 22KT 2800 9745 HAIL...0.75IN WIND...60MPH $$ CB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 18, 10:16 AM CST, 7 minutes earlier.
Area forecast discussion, Nov 18, 10:16 AM CST, 7 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1016 AM CST Fri Nov 18 2016
.DISCUSSION...
12Z CRP Sounding already around 1500 j/kg CAPE and with daytime
heating we should see readings above 2000 j/kg for the eastern 1/3
of the area. Already seeing isolated convection popping/enhancing
and this will continue through early afternoon over the east.
Convective coverage and intensity will increase later this
afternoon into early evening as a seasonally strong cold front
blasts through. Could see a couple strong/gusty storms per
expected thermodynamic profiles and SPC outlook. Current forecast
has an excellent handle on this and only minor changes will be
made.
Winds will increase and become very gusty behind the front this
evening and overnight. Gale Warning appears warranted given
strong flow and very warm SSTs. May even need a brief Wind
Advisory over the coastal counties. Will take a look at the 12Z
data and assess this afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 89 50 65 42 70 / 70 10 0 0 0
Victoria 83 42 62 36 67 / 70 10 0 0 0
Laredo 81 51 63 43 69 / 10 10 0 0 0
Alice 86 49 65 38 70 / 40 10 0 0 0
Rockport 82 52 65 44 70 / 70 10 0 0 0
Cotulla 83 46 64 37 69 / 10 0 0 0 0
Kingsville 87 50 65 38 70 / 60 10 0 0 0
Navy Corpus 83 54 65 49 70 / 70 10 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Warning from 6 PM this evening to 9 AM CST Saturday For the
following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
to Port Aransas from 20 to 60 NM...Waters from Port Aransas
to Matagorda Ship Channel from 20 to 60 NM.
Small Craft Advisory from 5 PM this afternoon to 9 AM CST
Saturday For the following zones: Bays and Waterways from
Baffin Bay to Port Aransas...Bays and Waterways from Port
Aransas to Port O\Connor.
&&
TJ...SHORT TERMHazardous weather outlook, Nov 18, 5:05 AM CST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 505 AM CST FRI NOV 18 2016 GMZ230-235-250-255-270-275-TXZ229>234-239>247-191115- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 505 AM CST FRI NOV 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL PUSH SOUTH ACROSS THE REGION THIS AFTERNOON...AND ACROSS AREA WATERS THIS EVENING. A GALE WARNING IS IN EFFECT TONIGHT FOR THE NEAR AND OFFSHORE GULF WATERS...AND A SMALL CRAFT ADVISORY IS IN EFFECT FOR AREA BAYS AND WATERWAYS. AN ISOLATED STRONG THUNDERSTORM MAY OCCUR THIS AFTERNOON ACROSS THE COASTAL PLAINS TO THE VICTORIA AREA. STRONG WIND GUSTS WILL BE THE PRIMARY STRONG STORM THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE GALE WARNINGS AND SMALL CRAFT ADVISORIES WILL CONTINUE INTO SATURDAY FOR AREA WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 8:01 PM CST | Gale Watch | CRP | 7 hr | |
| Nov 17, 8:01 PM CST | Small Craft Advisory | CRP | 10 hr | |
| Nov 18, 3:21 AM CST | Gale Warning | CRP | 30 hr | |
| Nov 18, 3:21 AM CST | Small Craft Advisory | CRP | 45 hr | |
| Nov 18, 10:01 AM CST | Special Marine Warning | CRP | 29 min | |
| Nov 18, 10:26 AM CST | Special Marine Warning | CRP | 49 min | |
| Nov 18, 10:59 AM CST | Special Weather Statement | CRP | San Patricio | 46 min |
| Nov 18, 1:37 PM CST | Areal Flood Advisory | CRP | Victoria | 113 min |
| Nov 18, 2:29 PM CST | Special Weather Statement | CRP | Bee | 31 min |
| Nov 18, 2:57 PM CST | Special Weather Statement | CRP | Bee | 48 min |
| Nov 18, 3:33 PM CST | Special Weather Statement | CRP | Refugio | 27 min |
| Nov 18, 3:54 PM CST | Special Weather Statement | CRP | San Patricio | 36 min |
| Nov 18, 4:58 PM CST | Special Weather Statement | CRP | Jim Wells | 32 min |
| Nov 18, 5:23 PM CST | Special Weather Statement | CRP | Jim Wells | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.